Alert archive / Iowa / Wind Chill Advisories in 2015
Wind Chill Advisory 9, NWS Des Moines, IA
NWS Des Moines, IA issued this wind chill advisory at Feb 18, 2015, 3:29 PM CST for 26 counties in Iowa. It took effect at Feb 18, 2015, 9:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2015, 3:29 PM CST (21:29 UTC)
- In effect from
- Feb 18, 2015, 9:00 PM CST
- Expired
- Feb 19, 2015, 9:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Des Moines, IA
All 26 counties
Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Cerro Gordo County, IA, Emmet County, IA, Franklin County, IA, Grundy County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Mahaska County, IA, Marshall County, IA, Palo Alto County, IA, Pocahontas County, IA, Poweshiek County, IA, Story County, IA, Tama County, IA, Wapello County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 90 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.5 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
058 WWUS43 KDMX 182129 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 329 PM CST WED FEB 18 2015 ...BITTERLY COLD WIND CHILL VALUES TONIGHT... .PERSISTENT COLD TEMPERATURES WILL CONTINUE ACROSS THE AREA TONIGHT. COLD TEMPERATURES WILL COMBINE WITH WINDS TO ONCE AGAIN PRODUCE BITTERLY COLD WIND CHILL VALUES THROUGH THE MORNING. IAZ004>007-015>017-023>028-035>039-047>050-061-062-075-086-190530- /O.NEW.KDMX.WC.Y.0009.150219T0300Z-150219T1500Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA- JASPER-POWESHIEK-MAHASKA-WAPELLO- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...FORT DODGE... WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER... REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS... BOONE...AMES...MARSHALLTOWN...TAMA...TOLEDO...TRAER...DYSART... GLADBROOK...NEWTON...GRINNELL...OSKALOOSA...OTTUMWA 329 PM CST WED FEB 18 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST THURSDAY. * WINDS...NORTHWESTERLY WINDS BETWEEN 5 TO 10 MPH. * TEMPERATURES/WIND CHILL VALUES...LOW TEMPERATURES WILL BE NEAR 10 DEGREES BELOW ZERO. WIND CHILL VALUES WILL REACH 20 TO 25 DEGREES BELOW ZERO...AND MAY DROP AS LOW AS 30 DEGREES BELOW ZERO AT TIMES. * IMPACTS...FROST BITE CAN DEVELOP WITHIN 30 MINUTES IF SKIN IS EXPOSED AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ AW
3 follow-up statements
017 WWUS43 KDMX 190325 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 925 PM CST WED FEB 18 2015 ...BITTERLY COLD WIND CHILL VALUES TONIGHT... .PERSISTENT COLD TEMPERATURES WILL COMBINE WITH WINDS TO PRODUCE BITTERLY COLD WIND CHILL VALUES THROUGH THURSDAY MORNING. IAZ004>007-015>017-023>028-035>039-047>050-061-062-075-086-191130- /O.CON.KDMX.WC.Y.0009.000000T0000Z-150219T1500Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA- JASPER-POWESHIEK-MAHASKA-WAPELLO- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...FORT DODGE... WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER... REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS... BOONE...AMES...MARSHALLTOWN...TAMA...TOLEDO...TRAER...DYSART... GLADBROOK...NEWTON...GRINNELL...OSKALOOSA...OTTUMWA 925 PM CST WED FEB 18 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY... * WINDS...NORTHWEST AT 10 TO 15 MPH BEFORE MIDNIGHT...DECREASING TO 5 TO 10 MPH LATER TONIGHT. * TEMPERATURES/WIND CHILL VALUES...LOW TEMPERATURES OF 5 TO 10 DEGREES BELOW ZERO. WIND CHILL VALUES WILL REACH 20 TO 25 DEGREES BELOW ZERO. * IMPACTS...FROST BITE CAN DEVELOP WITHIN 30 MINUTES IF SKIN IS EXPOSED AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ LEE
766 WWUS43 KDMX 190951 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 351 AM CST THU FEB 19 2015 ...CONTINUED HARSH WIND CHILLS THIS MORNING... .THE COMBINATION OF TEMPERATURES WELL BELOW ZERO AND LIGHT NORTH WINDS WILL PRODUCE VERY COLD WIND CHILL VALUES THROUGH THE MORNING HOURS. IAZ004>007-015>017-023>028-035>039-047>050-061-062-075-086-191500- /O.CON.KDMX.WC.Y.0009.000000T0000Z-150219T1500Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA- JASPER-POWESHIEK-MAHASKA-WAPELLO- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...FORT DODGE... WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER... REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS... BOONE...AMES...MARSHALLTOWN...TAMA...TOLEDO...TRAER...DYSART... GLADBROOK...NEWTON...GRINNELL...OSKALOOSA...OTTUMWA 351 AM CST THU FEB 19 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WINDS...NORTHWEST 5 TO 10 MPH. * TEMPERATURES/WIND CHILL VALUES...TEMPERATURES FROM 5 TO 10 DEGREES BELOW ZERO WITH WIND CHILL VALUES OF 17 TO 27 DEGREES BELOW ZERO. * IMPACTS...FROST BITE CAN DEVELOP WITHIN 30 MINUTES IF SKIN IS EXPOSED AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ KLP
373 WWUS43 KDMX 191446 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 846 AM CST THU FEB 19 2015 ...WIND CHILL VALUES IMPROVING OVER NORTHERN AND EASTERN IOWA... IAZ004>007-015>017-023>028-035>039-047>050-061-062-075-086-191600- /O.EXP.KDMX.WC.Y.0009.000000T0000Z-150219T1500Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA- JASPER-POWESHIEK-MAHASKA-WAPELLO- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...FORT DODGE... WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER... REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS... BOONE...AMES...MARSHALLTOWN...TAMA...TOLEDO...TRAER...DYSART... GLADBROOK...NEWTON...GRINNELL...OSKALOOSA...OTTUMWA 846 AM CST THU FEB 19 2015 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... WIND CHILL VALUES HAVE RISEN INTO THE SINGLE DIGITS TO TEENS BELOW ZERO AND WILL CONTINUE TO IMPROVE THROUGH THE MORNING. $$ KS
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind chill advisory went out at Feb 18, 12:11 PM CST, 3 hours 18 minutes earlier.
Area forecast discussion, Feb 18, 12:11 PM CST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1211 PM CST WED FEB 18 2015 .SHORT TERM /TODAY/... ISSUED AT 311 AM CST WED FEB 18 2015 ARCTIC FRONT WILL CONTINUE TO PUSH SOUTH AND SHOULD EXIT THE STATE BY 12Z AT THE LATEST. WELL ADVERTISED COLD SNAP IS HERE AND THE STRONG CAA LOOKS TO PERSIST THROUGHOUT THE DAY BEFORE GRADUALLY RELAXING PAST 21Z AS THE SURFACE HIGH BUILDS INTO THE REGION. MIXING TO AROUND 925 TO 900MB WHERE TEMPS RANGE FROM -18C TO -23C DEPICTED BY THE HIRES ARW/NMM...WITH THE NMM SLIGHTLY COLDER. ECMWF IS WARMEST WRT TO MAX TEMPS TODAY DESPITE AGREEING WITH THE NAM/GFS ON 925MB TEMPS. THE LATEST HRRR KEEPS THE NORTHEAST NEAR OR SLIGHTLY BELOW ZERO THROUGH 20Z AND CERTAINLY DO NOT EXPECT MUCH OF A WARMUP B/T 20-00Z. LEANED TOWARD THE RAP/SREF FOR MAX TEMPS...ESPECIALLY ACROSS THE NORTHEAST TO EAST TODAY. THIS RESULTED IN SLIGHTLY LOWERING MAX TEMPS IN THE NORTHEAST AND LITTLE CHANGE ELSEWHERE. POTENTIAL FOR A FEW AREAS ACROSS THE NORTH FROM MCW TO ALO TO REACH WIND CHILL WARNING CRITERIA (-30F) FOR A SHORT STINT THIS MORNING...BUT LOOKS TO BE BORDERLINE AND NOT TO LAST MUCH LONGER THAN 3 HOURS AND FELT THE CURRENT WIND CHILL ADVISORY WAS SUFFICE. WIND CHILL ADVISORY CRITERIA IS STILL BEING MET PAST 18Z TODAY AND MAY NEED TO EXTEND THE ADVISORY ACROSS THE NORTHEAST. .LONG TERM /TONIGHT THROUGH TUESDAY/... ISSUED AT 311 AM CST WED FEB 18 2015 MAIN CHALLENGES THROUGH THE PERIOD WILL INCLUDE IMMEDIATE COLD TEMPERATURES...BRIEF WARMING INTO THE EARLY PORTION OF THE WEEKEND AND CONTINUATION OF LARGE SCALE H500 ANCHOR LOW THROUGH THE REMAINDER OF THE EXTENDED WITH A FEW WRINKLES ALONG THE WAY. AS SURFACE RIDGE AXIS SETTLES INTO THE AREA TONIGHT/EARLY THURSDAY WITH CLEAR SKIES...TEMPERATURES WILL DROP SIGNIFICANTLY OVER THE REGION...ESPECIALLY THE COLD PRONE AREAS NEAR US HIGHWAY 20 AND THE IOWA RIVER VALLEY. HAVE LOWERED MINS THERE TONIGHT WITH EXPECTATION THAT WITH LINGERING SNOW COVER TEMPS WILL BOTTOM TO NEAR 15 BELOW AT KALO BY MORNING. DURING THE DAY THURSDAY TEMPERATURES WILL RECOVER WEST AS WARM AIR ADVECTION INCREASES. MOST OF THE MODELS CONTINUE TO SHOW A QUICK HIT OF LIGHT SNOW AS THE WARM FRONT PROGRESSES EAST THURSDAY NIGHT AND FRIDAY. ISENTROPIC LIFT OVER A DEVELOPING H850/H700 FRONT ALOFT FOCUSES THE LIGHT SNOW JUST EAST OF THE BOUNDARY. HAVE INCREASED POP TO HIGH CHANCE/LOW LIKELY CAT FOR NOW WITH ROUGHLY A HALF INCH TO INCH OF LIGHT SNOW DURING THE EVENT. THOUGH MOST OF THE SNOW WILL FALL OVERNIGHT...TRAVEL MAY BE IMPACTED FROM I80 EAST FRIDAY MORNING DUE TO A LIGHT DUSTING OF VERY POWDERY SNOW ON AREA ROADS. INCREASING SOUTH WINDS MAY CAUSE SOME MINOR BLOWING SNOW FRIDAY MORNING. BY LATE DAY FRIDAY MILDER AIR WILL MOVE ACROSS THE REGION LIFTING AFTERNOON HIGHS INTO THE MID 20S EAST TO MID 30S WEST AS H850 TEMPS RECOVER TO -4C EAST TO NEAR 0C SOUTHWEST. ALSO OF NOTE BY LATE FRIDAY...THE EURO HAS A WAVE OVER THE ROCKIES DIGGING SOUTH TOWARD THE OK PANHANDLE THEN MOVING EAST. THIS INDUCES SFC LOW DEVELOPMENT OVER TEXAS WHICH THEN MOVES EAST NORTHEAST. BOTH THE EURO/GEM ARE TRENDING SOUTH WITH THIS SYSTEM WHILE THE GFS IS CURRENTLY FARTHER NORTH TAKING THE NORTHERN PRECIPITATION SHIELD INTO SOUTHERN IOWA. THOUGH SOME UNCERTAINTY REMAINS...THE PREDOMINANT STREAM THIS SEASON HAS REMAINED THE SOUTHERN STREAM AND FAVOR THE MORE SOUTHERN SOLUTIONS AT THIS TIME...THAT AND THE ADVERTISED COLD FRONT THAT WILL MOVE SOUTH OF THE AREA SATURDAY AS ANOTHER ARCTIC HIGH OVER MANITOBA CANADA SLOWLY DRIFTS SOUTH INTO IOWA BY MONDAY. THIS SHOULD HELP SUPPRESS THE STORM TRACK TO SOUTH OF THE STATE. THE ADVANCING HIGH WILL RESULT IN MUCH COLDER CONDITIONS BY SUNDAY NIGHT WITH SUB ZERO LOWS ONCE AGAIN AND HIGHS RECOVERING ONLY INTO THE UPPER TEENS TO LOWER 20S ON MONDAY. WITH THE PARENT ANCHOR LOW OVER HUDSON BAY CANADA AND PLENTY OF UPSTREAM ENERGY... AND CROSS POLAR FLOW...THERE WILL BE YET ANOTHER VIGOROUS SHORT WAVE CLIPPER WILL RACING SOUTHEAST TOWARD THE GREAT LAKES TUESDAY. DESPITE SOME TIMING DIFFERENCES IN THE MODELS WITH THE GFS BEING ITS USUAL QUICK SELF...THE END RESULT WILL LIKELY BE THE SAME. ANOTHER EXCEPTIONALLY COLD AIRMASS WILL ARRIVE BY LATE IN THE EXTENDED PERIOD WITH THE LOWEST THICKNESS VALUES RANGING FROM 486DM TO 492DM OVER WI/MN/MI BY MIDDAY TUESDAY. THOUGH THE COLDEST AIR LOOKS TO BE JUST EAST OF IOWA...I SUSPECT DOUBLE DIGIT BELOW ZERO OVERNIGHT LOWS ONCE AGAIN OVER PORTIONS OF THE FORECAST AREA BY DAY 7 NIGHT IF THE CURRENT PROGS HOLD. BOTTOM LINE...BETWEEN TODAY AND NEXT TUESDAY WE SHOULD EXPERIENCE A TOTAL OF 3 ARCTIC INTRUSIONS FROM THE CENTRAL PLAINS AND GREAT LAKES...EAST ALL THE WAY TO NEW ENGLAND. EXPECT MORE WIND AND BITTER COLD. && .AVIATION...18/18Z ISSUED AT 1118 AM CST WED FEB 18 2015 HIGH PRESSURE WILL KEEP CONDITIONS PRIMARILY VFR THROUGH PERIOD. WILL SEE MVFR CEILINGS EARLY IN PERIOD AT EASTERN SITES KMCW/KALO/KOTM BEFORE PUSHING EAST. NORTHWESTERLY WINDS WILL BE STRONG AND GUSTY THROUGH 00Z...WITH GUSTS UP TO 30KTS POSSIBLE AT TIMES. WINDS WILL DECREASE AND BECOME MORE NORTHERLY AFTER 00Z. && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...PODRAZIK LONG TERM...REV AVIATION...AWB
Hazardous weather outlook, Feb 18, 12:18 PM CST, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1218 PM CST WED FEB 18 2015 IAZ033-034-044>046-057>060-070>075-081>086-092>097-191830- SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-DALLAS-POLK- CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 1218 PM CST WED FEB 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY BITTER COLD WIND CHILLS WILL PERSIST INTO THURSDAY MORNING. ARCTIC AIR WILL RETURN SUNDAY NIGHT AND AGAIN BY TUESDAY AFTERNOON. BITTER COLD WIND CHILL VALUES MAY OCCUR OVER MUCH OF THE REGION DURING BOTH PERIODS...ESPECIALLY LATE TUESDAY WHEN STRONGER WINDS ARE EXPECTED ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ004>007-015>017-023>028-035>039-047>050-061-062-191830- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA- JASPER-POWESHIEK- 1218 PM CST WED FEB 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT WIND CHILL VALUES NEAR 20 DEGREES BELOW ZERO WILL BE POSSIBLE THIS AFTERNOON. WIND CHILL VALUES TONIGHT ARE EXPECTED TO BE BETWEEN 20 TO 30 DEGREES BELOW ZERO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY BITTER COLD WIND CHILLS WILL PERSIST INTO THURSDAY MORNING. ARCTIC AIR WILL RETURN SUNDAY NIGHT AND AGAIN BY TUESDAY AFTERNOON. BITTER COLD WIND CHILLS MAY OCCUR OVER MUCH OF THE REGION DURING BOTH PERIODS...ESPECIALLY LATE TUESDAY WHEN STRONGER WINDS ARE EXPECTED ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AWB
Nearby
Wind Chill Advisories in Iowa, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.